Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Dry patches on the lip, resurfaces on stopping use of lip balm, have eczema. Cause?

I keep getting dry patches on my bottom lip. Sometimes it s a small spot, sometimes the spots bigger but persistently in one spot in general. With hydrocortisone the spot dries and peels off completely then if I miss a few days of applying lip balm or if I take to licking my lips it returns. I have been known to fold my bottom lip in half by rubbing then together constantly as if putting on lipstick. I have eczema and my dermatologist didn t seem concerned. Just suggested I use a lip balm that protects from the sun and weather damage. Am I simply overthinking chapped lips?
Asked On : Thu, 24 May 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing to us.
You basically have cheilitis. This could occur due to frequent lip licking,sun induced inadequate hydration or nutrition,lack of moisture, dry weather and eczema etc.
firstly use a steroid cream to help the lesion heal. I would prefer fluticasone over hydrocortisone for same. Apply till lesions are completely gone and then use a medicated lip balm with sun protection factor multiple times in a day. Avoid lip licking on picking at dry skin. Take adequate amount of water and good diet. Take multivitamin supplements for few days.
Hope this helped
Take care
Answered: Thu, 31 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor